Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 99, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Aug 28, 2011, 10:32 AM EDT for Windham County, Vermont. It took effect at Aug 28, 2011, 11:11 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 10:32 AM EDT (14:32 UTC)
- In effect from
- Aug 28, 2011, 11:11 AM EDT
- Expired
- Aug 28, 2011, 9:58 PM EDT
- In force
- 11 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Major
County Windham County, VT
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
756
WGUS41 KALY 281432
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1032 AM EDT SUN AUG 28 2011
VTC003-290232-
/O.NEW.KALY.FL.W.0097.110828T1634Z-110829T1718Z/
/BNTV1.3.ER.110828T1634Z.110829T0000Z.110829T1118Z.NR/
1032 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE WALLOOMSAC RIVER AT BENNINGTON.
* FROM THIS AFTERNOON UNTIL MONDAY AFTERNOON.
* AT 10 AM SUNDAY THE STAGE WAS...6.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 PM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.9 FEET AROUND 8
PM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 7
AM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SOUTHERN VERMONT
BENNINGTON 7.0 6.0 SUN 10 AM 11.9 9.3 6.7 5.7 4.2
$$
VTC025-290231-
/O.NEW.KALY.FL.W.0098.110828T1954Z-110829T2152Z/
/RKGV1.1.ER.110828T1954Z.110829T0600Z.110829T1552Z.NR/
1032 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE WILLIAMS RIVER AT ROCKINGHAM.
* FROM THIS AFTERNOON UNTIL MONDAY AFTERNOON.
* AT 9 AM SUNDAY THE STAGE WAS...5.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 3 PM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 9.7 FEET AROUND 2
AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11
AM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SOUTHERN VERMONT
ROCKINGHAM 8.0 5.4 SUN 10 AM 9.5 9.7 9.1 7.4 5.9
$$
VTC025-290231-
/O.NEW.KALY.FL.W.0099.110828T1511Z-110829T1441Z/
/SAXV1.3.ER.110828T1511Z.110828T2200Z.110829T0841Z.NR/
1032 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SAXTONS RIVER AT SAXTONS RIVER.
* FROM THIS MORNING UNTIL MONDAY MORNING.
* AT 9 AM SUNDAY THE STAGE WAS...7.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 AM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 17.4 FEET AROUND 6
PM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 4
AM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SOUTHERN VERMONT
SAXTONS RIVE 10.0 7.2 SUN 10 AM 17.0 12.4 7.6 4.9
$$2 follow-up statements
966
WGUS41 KALY 281908
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT SUN AUG 28 2011
VTC003-290708-
/O.EXT.KALY.FL.W.0097.000000T0000Z-110829T2140Z/
/BNTV1.3.ER.110828T1448Z.110828T1815Z.110829T1540Z.NR/
308 PM EDT SUN AUG 28 2011
...OBSERVED FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
...FORECAST FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE WALLOOMSAC RIVER AT BENNINGTON
* UNTIL MONDAY AFTERNOON.
* AT 2 PM SUNDAY THE STAGE WAS...12.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD
STAGE AFTER 11 AM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SOUTHERN VERMONT
BENNINGTON 7.0 12.6 SUN 02 PM 12.3 9.8 8.1 6.3 4.6
$$
VTC025-290708-
/O.EXT.KALY.FL.W.0098.110828T1907Z-110829T2015Z/
/RKGV1.3.ER.110828T1514Z.110828T1845Z.110829T1415Z.NR/
308 PM EDT SUN AUG 28 2011
...OBSERVED FLOODING INCREASED FROM MINOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE WILLIAMS RIVER AT ROCKINGHAM
* UNTIL MONDAY AFTERNOON.
* AT 2 PM SUNDAY THE STAGE WAS...12.7 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECORD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD
STAGE AFTER 10 AM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SOUTHERN VERMONT
ROCKINGHAM 8.0 12.7 SUN 03 PM 9.1 9.4 8.6 7.0 5.6
$$
VTC025-290708-
/O.CON.KALY.FL.W.0099.000000T0000Z-110829T1441Z/
/SAXV1.3.ER.110828T1501Z.110828T1830Z.110829T0841Z.NR/
308 PM EDT SUN AUG 28 2011
...OBSERVED FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE SAXTONS RIVER AT SAXTONS RIVER
* UNTIL MONDAY MORNING.
* AT 2 PM SUNDAY THE STAGE WAS...19.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECORD FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD
STAGE AFTER 4 AM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SOUTHERN VERMONT
SAXTONS RIVE 10.0 19.3 SUN 03 PM 17.0 12.4 7.6 4.9
$$400
WGUS81 KALY 290158
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
958 PM EDT SUN AUG 28 2011
VTC025-290228-
/O.CAN.KALY.FL.W.0099.000000T0000Z-110829T1441Z/
/SAXV1.3.ER.110828T1501Z.110828T1830Z.110829T0027Z.NR/
958 PM EDT SUN AUG 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SAXTONS RIVER AT SAXTONS RIVER.
* AT 9 PM SUNDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
SOUTHERN VERMONT
SAXTONS RIVE 10.0 9.0 SUN 10 PM 7.6 5.7 4.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:10 AM EDT, 22 minutes earlier.
Area forecast discussion, Aug 28, 10:10 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1010 AM EDT SUN AUG 28 2011
.SYNOPSIS...
TROPICAL STORM IRENE...WHICH HAS MOVED OVER NEW YORK CITY... WILL
IMPACT THE REGION TODAY WITH HEAVY RAIN AND STRONG WIND AS IT MOVES
TO THE EAST OF HUDSON VALLEY THROUGH THIS AFTERNOON. IRENE WILL
CONTINUE TO WEAKEN AND EXIT THE AREA EARLY TONIGHT. HIGH PRESSURE
WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD AND CONTROL OUR
WEATHER FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM...IRENE HAS DOWNGRADED TO A TROPICAL STORM AS IT MADE
LANDFALL INTO NEW YORK CITY. HOWEVER...IT STILL CONTINUES TO
SERIOUSLY IMPACT OUR ENTIRE REGION WITH MASSIVE FLOODING...WIND
DAMAGE AND INCREASING POWER OUTAGES.
THE RAY OF HOPE IS THAT THIS STORM WAS MOVING FASTER THAN ANY CURRENT
MODEL WAS DEPICTING...MOVING NNE UP TO 25 MPH. ALSO OF NOTE...A DRY
SLOT WAS WORKING SOUTHEAST FROM NEW YORK CITY...NORTHWEST. WHILE
THIS DRY SLOT WILL NOT SHUT THE RAIN DOWN...IT APPEARS THAT THE
INTENSITY OF RAINFALL WILL SUBSTANTIALLY DIMINISH. HOWEVER...IT WILL
TAKE A COUPLE OF HOURS TO REACH INTO OUR SOUTHERN ZONES...AND
PROBABLY NOT REACH THE CAPITAL DISTRICT AND POINTS NORTHWEST UNTIL
EARLY THIS AFTERNOON.
THE WORST WINDS APPARENTLY FOR THE MOST PART OF HAVE BEEN RIGHT IN
THE CAPITAL DISTRICT...WITH GUSTS WITH 51 MPH AT ALBANY
INTERNATIONAL AIRPORT. WE BELIEVE THE WINDS ARE PRETTY MUCH PEAKING
AT THIS TIME...BUT WILL CONTINUE WITH STRONG GUSTS INTO THE
AFTERNOON WITH SOME SPOTS CAPABLE OF APPROACHING 60 MPH!
RAINFALL AMOUNTS HAVE BEEN PROLIFIC...WITH SOME AREAS IN THE
CATSKILLS REPORTING UPWARDS OF 10 INCHES...AND SEVERAL MORE INCHES
EXPECTED TO FALL BEFORE THE RAIN INTENSITY DIMINISHED.
TEMPERATURES ARE IN THE 60S AND WILL REMAIN THERE MUCH OF THE DAY.
THE BAROMETRIC PRESSURE CONTINUES TO DROP...AND WE MIGHT SET THE
LOWEST BAROMETER READING EVER IN AUGUST LATER TODAY.
WE WILL BE UPDATING THE GRIDS AS WE SEE A NEED TO AND ISSUING A FULL
UPDATE PACKAGE WHEN THE NEXT TROPICAL STORM ADVISORY COMES OUT.
*******PREVIOUS NEAR TERM DISCUSSION***********
AS OF 730 AM...WIDESPREAD HEAVY RAIN AND STRONG WINDS WERE OVER MOST
OF THE FORECAST AREA. ALY FORECAST OFFICE ANEMOMETER HAS ALREADY
GUSTED TO 45 MPH. IT NOW APPEARS THAT WIND SPEEDS ASSOCIATED WITH
HURRICANE IRENE WILL PEAK THIS MORNING (PEAK WIND GUSTS OF 50 TO 65
MPH)...AND REMAIN STRONG THROUGH MOST OF THE AFTERNOON. HEAVY RAIN
HAS ALREADY PRODUCED REPORTS OF 5 TO 6 INCHES OF RAIN OVER THE
SOUTHERN PART OF THE FORECAST AREA...WITH ANOTHER 2 TO 4 INCHES
LIKELY. RAINFALL RATES WILL LIKELY BEGIN TO DECREASE FROM SOUTH TO
NORTH DURING THE AFTERNOON.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.
MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.
MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.
A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.
****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK. A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER. TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
MADE SOME MINOR ADJUSTMENTS TO THE TAFS...NAMELY TO SPED THE BACK
EDGE OF THE HEAVIEST RAIN AND EVEN RAIN SINCE THE STORM IS MOVING
FASTER THAN PROGGED...BUT ONLY BY A FEW HOURS. THE WORST IMPACTS OF
IRENE ARE TAKING PLACE NOW AT KPOU/KALB AND WILL DO SO THROUGH
MIDDAY. FURTHER NORTH AT KGLF...IT WILL LINGER INTO THE AFTERNOON.
CONTINUE TO HOLD OFF LLWS IN THE TAFS AS OUR VAD WIND PROFILE
INDICATED A FAIRLY UNIDIRECTIONAL WIND THROUGH ABOUT 2500 FEET WITH
STRONG WINDS TRANSLATING TO THE SURFACE. THERE WILL HOWEVER...BE
PLENTY OF MECHANICAL TURBULENCE WITH GUSTS APPROACHING 50KTS AT KALB
AT TIMES....INTO THE 40S AT THE OTHER TAFS.
AFTER THE HEAVY RAINS BEGIN TO MOVE OUT...CONDITIONS WILL SLOWLY
IMPROVE IN TERMS OF THE WIND STARTING TO SLACKEN JUST A LITTLE.
...PREVIOUS AFD...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.
AS OF 200 AM...WIDESPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCASIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.
WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.
DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.
OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.
&&
.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORTHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.
&&
.HYDROLOGY...
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION THROUGH
MOST OF TODAY. TOTAL QPF OF 4 TO 8 INCHES WITH UP TO 10 INCHES OVER
HIGHER TERRAIN IS EXPECTED. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA. WIDESPREAD FLOODING OF MAIN STEM RIVERS IS POSSIBLE.
FLASH FLOODING...AS WELL AS FLOODING OF URBAN...POOR DRAINAGE AND
LOW LYING AREAS MAY OCCUR.
RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.
DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
TROPICAL STORM WARNING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...
LONG TERM...
AVIATION...HWJIV
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, Aug 28, 3:52 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 352 AM EDT SUN AUG 28 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 352 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT THIS TIME.
In the hours before
Local storm report, Aug 28, 10:18 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM NON-TSTM WND DMG MANHEIM CENTER 43.05N 74.79W
08/28/2011 HERKIMER NY TRAINED SPOTTER
BRONNER ROAD NEAR MURPHY TREES DOWN ROAD CLOSED.
&&
SJWLocal storm report, Aug 28, 10:23 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1023 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD NEW MILFORD 41.59N 73.41W
08/28/2011 LITCHFIELD CT AMATEUR RADIO
RIDGE RD AND LITTLE FIELD RD CLOSED...FLOODING BETWEEN
BIG BEAR AND LITTLE BEAR RD.
&&
HEALocal storm report, Aug 28, 10:24 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1024 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD TERRYVILLE 41.68N 73.01W
08/28/2011 LITCHFIELD CT AMATEUR RADIO
FLOODING AT RTE 6 AT MAIN STREET.
&&
HEALocal storm report, Aug 28, 10:25 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1025 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM NON-TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
08/28/2011 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON POWER LINE.....NEAR 969 STATE RTE
29A...POWER LINE IS SMOKING
&&
SJWLocal storm report, Aug 28, 10:26 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1026 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD TERRYVILLE 41.68N 73.01W
08/28/2011 LITCHFIELD CT AMATEUR RADIO
RTE 72 AT SANDRA AVE...WATER 2 FEET ABOVE ROAD SURFACE.
&&
HEALocal storm report, Aug 28, 10:27 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1027 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM NON-TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
08/28/2011 HERKIMER NY TRAINED SPOTTER
TREE DOWN BLOCKING CURTIS ROAD NEAR MANG
&&
SJWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:51 AM EDT | Flash Flood Warning | ALY | Bennington, Windham | 6 hr |
| Aug 28, 9:19 AM EDT | River Flood Warning | ALY | Bennington | 20 hr |
| Aug 28, 10:32 AM EDT | River Flood Warning | ALY | Bennington | 21 hr |
| Aug 28, 10:32 AM EDT | River Flood Warning | ALY | Windham | 17 hr |
| Aug 28, 11:16 AM EDT | Flash Flood Warning | ALY | Windham | 6 hr |
| Aug 28, 2:50 PM EDT | Areal Flood Warning | ALY | Bennington, Windham | 12 hr |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.